Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for itching and white vaginal discharge

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13743 Questions

default
Posted on Tue, 28 Jun 2016 in Women's Health
Question: I started a few days ago with itchiness in my vagina and a white kinda clumpy discharge like a yeast infection. I called my obgyn. I went and got monistat outer cream, and the monistat anti itch cream. I also purchased the over the counter test for yeast, BV etc.. It says if the tip stays yellow its just a yeast infection. So i used it and it was negative and stayed yellow.. So possibly yeast. I then saw my obgyn and she thought it looked like yeast but not bad. She then swabbed me and tested for yeast, BV, trich, chlymadia, and gonnerhea. She did not think it was any of those. I have no smell at all. That was wednsday. My results will not be back until Monday. So ive just been using the anti itch outer cream. Tonight i retested using that monistat test because there were 2 tests in the box. I have the outer cream on though.. And the test this time came out positive and turned blue! Showing my ph was off. Could this be from using the outer cream and it giving a false positive result because i have that cream everywhere?? Again, i dont have any odor or discharge just like the white discharge on the sides of my vagina and itch. I bought the 3 day monistat but im waiting to use until monday when my results of the culture are back.
doctor
Answered by Dr. Rakhi Tayal 54 minutes later
Brief Answer:
Can be due to bacterial infection.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The change in pH can be due to the cream or due to a bacterial infection. The culture will help in confirming this. To be more sure you can use a vaginal wash and then test again. Oral antibiotics will be needed in case it is a bacterial infection. It can happen without a foul smelling discharge also.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 4 minutes later
I do not have any foul smelling discharge. At all. My question was i took a at home test the first one was negative and then i took the other one and i had used the outer cream all over and then it showed positive so i thought might be do to the cream.
doctor
Answered by Dr. Rakhi Tayal 8 hours later
Brief Answer:
Can be due to cream.

Detailed Answer:
Hello.
Thanks for writing again.
It can be due to the cream also. But even if there is no foul smell vaginal swab culture will help in ruling out the infection completely.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 2 hours later
Yes, thank you. I will wait for the results in the meantime. One more thing i would like to talk about is if it is BV. The treatment is a certain antibiotic. I an allergic to a lot of them but the dr talked about vaginal cream. Would that be a better choice in case of allergy? Or side effects? Also i tolerate amoxilcillin well... Could that be used in this case if allergy to metroconizole?? Or clindamycin.. Or would the cream form be okay and tolerated because its topical?
doctor
Answered by Dr. Rakhi Tayal 10 hours later
Brief Answer:
Topical ointment alone will not help.

Detailed Answer:
If you are allergic to a specific antibiotic then even topical use of cream is also not recommended. Small amount of drug is absorbed in blood on topical use also. Oral antibiotics are the best way to treat it. If you are allergic to metronidazole then clindamycin oral can help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 3 hours later
The obgyn said there is cream suppositories and you do not have to take oral meds. They are clecin cream or metro gel . They go inside. For the BV if it is that. And how about the amoxilcillin since im allergic to both oral meds??
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Use of amoxycillin depends on the culture report.

Detailed Answer:
Amoxycillin can help but it is not the antibiotic of choice for BV. It depends on your culture report. Vaginal suppositories can help but are less effective than oral medicines.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 11 minutes later
Thank you
doctor
Answered by Dr. Rakhi Tayal 5 hours later
Brief Answer:
You are welcome.

Detailed Answer:
Hello.
Thank you.
I am happy I could help.
Please do recommend our services to others too in case you found them helpful. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Wishing you the best in whatever you do.
Best regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Metronidazole

doctor1 MD

Hi, I ve been taking Bactrim and flagyl for an infectious colitis starting Monday night. Since yesterday afternoon I ve noticed slight swelling in...

doctor1 MD

I have been nausea, extreme fatigue with a mild fever for last 3 weeks, I have seen my Dr and he thought it was a stomach bug and gave me...

doctor1 MD

hi i am 28 years of age,i had unprotected sex,with a lady friend after wards i have been have some mild irritation when i urinate or when about...

doctor1 MD

I have been prescribed metronidazole and doxycycline for suspected pid and have been taking them for four days. For the last 9 hours or so I have...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this...

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days...